What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 21, 1:41 PM EST, 25 minutes earlier.
Area forecast discussion, Jun 21, 1:41 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
241 PM EDT Sun Jun 21 2020
.SYNOPSIS...
Occasional chances for showers and thunderstorms will continue
early this week as a series of upper level disturbance move
through the Ohio Valley. Drier conditions are expected Wednesday
into Thursday as high pressure builds into the region.
&&
.NEAR TERM /THROUGH TONIGHT/...
MCV evident on both radar and satellite imagery moving east
along the Indiana/Kentucky border this afternoon. The airmass
across our area has destabilized fairly nicely with sbcapes up
around 2000 J/KG. The main axis of showers and storms ahead of
the MCV is pivoting up across southwest portions of our fa attm
and expect this to continue to work northeast across our area
through late afternoon/early evening. DCAPEs out ahead of this
are in the 1000-1200 J/KG range, so some locally damaging wind
gusts will be possible despite the somewhat weaker wind fields
aloft. Otherwise, as the MCV works slowly east overnight,
occasional showers and some embedded thunderstorms will remain
possible into the overnight hours. With PWs in the 1.75 inch
range, some locally heavy rainfall will also be possible.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
On the back side of the shortwave, some subsidence will develop
across our area through the day on Monday and will try to keep
pops on the low side through the daytime period. Highs on Monday
will be in the mid 80s. The chance for showers and thunderstorms
will then spread back in from the west Monday night as another
mid level short wave lifts northeast across the Ohio Valley.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Broad/large-scale cyclonic flow will envelop the Great Lakes region
Tuesday into midweek as a pronounced mid/upper level low meanders
north of the Great Lakes through Thursday.
An embedded vort max will be pulling east of the ILN FA early
Tuesday morning as a cold front slowly sags southeast through the
daytime period across the Ohio Valley. The approach of a yet another
distinct S/W on Tuesday afternoon from the southwest will allow for
the southward progression of the front to be stunted a bit during
the daytime period, which will allow for continued shower/storm
chances -- especially southeast of the I-71 corridor -- by the
afternoon once again. Drier air will be filtering in from the north
rather slowly until the S/W energy finally moves east Tuesday
evening and the front is able to clear the entire local area through
the overnight period into Wednesday morning. With all of this being
said, the greatest forcing on Tuesday may end up being centered just
south/east of the local area, lending itself to some uncertainty
into exactly how widespread (or not) any convection will be
near/southeast of I-71 in the warm sector ahead of the southeast-
progressing frontal boundary. The front will likely be characterized
by a broad wind shift from SW to more WNW through the late
afternoon/evening, so the degree of low level convergence/focus for
ascent along the boundary itself remains somewhat in question. Will
maintain likely PoPs near/east of the I-71 corridor, but coverage of
storms may end up being more scattered opposed to numerous. But
still plenty of time to hammer out the details for Tuesday afternoon.
There remains high confidence in a return to drier/cooler air for
Wednesday and Thursday, but with some embedded energy and a subtle
secondary trof axis pivoting around the base of the broad midlevel
cyclonic flow through the Ohio Valley, suppose a slight chance of a
diurnally-driven shower cannot be completely ruled out for
Wednesday.
Model guidance remains in fairly good agreement showing the
development of a warm front to the south of the area early Friday as
a S/W digs across the upper Midwest. This front will likely drift
north into the area at some point on Friday, leading to a return of
warm/moist air by this upcoming weekend as a broad midlevel cyclone
organizes across the Midwest. Given the pattern signal in the
ensembles, feel reasonably confident even at these time ranges in a
return of a stormier pattern for next weekend with the influx of
seasonably warm/humid air back into the region. These types of
patterns are almost always dictated by modulations in the mesoscale
environment from one part of the day to another, so it is difficult
at this time to pinpoint one particular time window for favored
storm activity. Nevertheless, could very well see episodic
thunderstorms for next weekend across at least a portion of the
local area as highs again creep back toward 90 degrees and lows only
drop to around 70 degrees.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Mid level short wave energy is pushing east across the mid Ohio
Valley this afternoon. Out ahead of this, an axis of showers
and thunderstorms is pivoting northeast toward our area with
more isolated thunderstorms further northeast ahead of it. The
main axis of thunderstorms should rotate up across our area
through mid to late afternoon, with some periods of MVFR to
possibly IFR cigs and vsbys possible with the stronger cells,
along with some stronger wind gusts. Once this initial area of
pcpn moves through, we will then likely see some periods of
showers and embedded thunderstorms persist into tonight as the
short wave moves slowly east across the region. This will allow
for prevailing cigs to fall into MVFR and eventually IFR
category overnight, along with occasional MVFR vsbys. Pcpn
should taper off from the southwest later tonight into early
Monday as we get on the back side of the system, with cigs
gradually lifting through MVFR to VFR late in the TAF period.
OUTLOOK...Thunderstorms possible at times through Tuesday
night.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...KC
AVIATION...JGL
Hazardous weather outlook, Jun 21, 3:11 AM EST, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
411 AM EDT Sun Jun 21 2020
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-221100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
411 AM EDT Sun Jun 21 2020
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
A few strong to severe thunderstorms will be possible this
afternoon into this evening. Damaging winds will be the main threat.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 21, 12:23 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wilmington OH
123 PM EDT Sun Jun 21 2020
OHZ056-065-211800-
Licking OH-Fairfield OH-
123 PM EDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FAIRFIELD AND SOUTH
CENTRAL LICKING COUNTIES UNTIL 200 PM EDT...
At 123 PM EDT, radar indicated a strong thunderstorm near Baltimore,
moving northeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Heath, Baltimore, Buckeye Lake, Hebron, Millersport, Pleasantville,
Fairfield Beach, Harbor Hills, Thornport, Thurston, Kirkersville,
Carroll, State Route 158 at State Route 204, Interstate 70 at State
Route 37 and Interstate 70 at State Route 13.
This includes I-70 in Ohio between mile markers 123 and 135.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3992 8242 3993 8242 3993 8246 3984 8247
3983 8244 3977 8270 3985 8276 4003 8248
3992 8232
TIME...MOT...LOC 1723Z 239DEG 9KT 3983 8268
KCSpecial weather statement, Jun 21, 12:25 PM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Wilmington OH
125 PM EDT Sun Jun 21 2020
INZ080-KYZ089-090-094-211800-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-
125 PM EDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SWITZERLAND...
CARROLL...NORTHWESTERN OWEN AND WESTERN GALLATIN COUNTIES UNTIL 200
PM EDT...
At 124 PM EDT, radar indicated a strong thunderstorm near New Castle,
moving northeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Carrollton, Vevay, Kentucky Speedway, Ghent, Sanders, Sparta,
Worthville, Interstate 71 at Mile Marker 52, Interstate 71 at Mile
Marker 40, Interstate 71 at State Route 227, Langstaff, Wheatley, New
Liberty, English, Eagle Station, Easterday, General Butler State
Park, Mount Sterling and Carson.
This includes I-71 in Kentucky between mile markers 39 and 57.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3882 8507 3867 8482 3850 8502 3851 8503
3852 8503 3855 8500 3856 8501 3857 8504
3856 8506 3858 8508 3860 8508 3858 8521
3859 8522 3860 8522 3862 8523
TIME...MOT...LOC 1724Z 217DEG 30KT 3852 8518
chSpecial weather statement, Jun 21, 1:14 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Wilmington OH
214 PM EDT Sun Jun 21 2020
KYZ096-097-211845-
Pendleton KY-Bracken KY-
214 PM EDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT BRACKEN AND EASTERN PENDLETON
COUNTIES UNTIL 245 PM EDT...
At 214 PM EDT, radar indicated a strong thunderstorm 7 miles
southeast of Falmouth, moving north at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Falmouth, Augusta, Brooksville, Higginsport, Neville, Moscow, Chilo,
Mount Auburn, Browning Corner, Willow Grove, Bradford, Powersville,
Peach Grove, Ivor, Johnsville, Woolcutt, Neave, Milford, Berlin and
Lenoxburg.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3856 8422 3857 8420 3858 8421 3857 8436
3885 8430 3887 8423 3882 8423 3880 8420
3880 8415 3877 8407 3879 8397 3862 8408
3860 8408 3855 8414 3856 8418 3855 8421
TIME...MOT...LOC 1814Z 197DEG 19KT 3861 8422
chSpecial weather statement, Jun 21, 1:25 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Wilmington OH
225 PM EDT Sun Jun 21 2020
OHZ082-211845-
Pike OH-
225 PM EDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PIKE COUNTY UNTIL 245 PM
EDT...
At 225 PM EDT, radar indicated a strong thunderstorm near Piketon,
moving northeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Waverly, Piketon, Givens, Wakefield, Pike County Airport, Lake White
and Omega.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3895 8301 3896 8303 3898 8314 3918 8307
3917 8280
TIME...MOT...LOC 1825Z 217DEG 14KT 3902 8305
KCSpecial weather statement, Jun 21, 1:41 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
241 PM EDT Sun Jun 21 2020
KYZ092-093-096-211915-
Pendleton KY-Kenton KY-Campbell KY-
241 PM EDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...SOUTHERN
CAMPBELL AND PENDLETON COUNTIES UNTIL 315 PM EDT...
At 240 PM EDT, radar indicated a strong thunderstorm near Falmouth,
moving north at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Alexandria, Falmouth, Claryville, Butler, Morgan, Ryland Heights,
Mentor, California, Mount Auburn, Visalia, Grants Lick, Gubser Mill,
Gardnersville, Peach Grove, White Villa, Ivor, Campbell County Lake,
Goforth, Greenwood and Aspen Grove.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3860 8449 3861 8449 3871 8452 3897 8445
3892 8425 3889 8423 3881 8424 3872 8422
3857 8431 3857 8435
TIME...MOT...LOC 1840Z 197DEG 23KT 3867 8440
ch